Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 121, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 30, 2012, 4:50 PM CDT for Howard County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2012, 4:50 PM CDT (21:50 UTC)
- Expired
- Apr 30, 2012, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:05 PM CDT | HAIL 0.5 | Dierks, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS54 KSHV 302150
SVRSHV
ARC061-302230-
/O.NEW.KSHV.SV.W.0121.120430T2150Z-120430T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
* UNTIL 530 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DIERKS...AND MOVING NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATHENS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3435 9393 3420 9392 3419 9382 3418 9381
3408 9383 3405 9406 3422 9408 3436 9408
3436 9394
TIME...MOT...LOC 2150Z 195DEG 13KT 3416 9403
$$
031 follow-up statement
476
WWUS54 KSHV 302206
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT MON APR 30 2012
ARC061-302230-
/O.CON.KSHV.SV.W.0121.000000T0000Z-120430T2230Z/
HOWARD AR-
506 PM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR HOWARD COUNTY...
AT 502 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED
NEAR...OR JUST NORTHEAST OF DIERKS...MOVING NORTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATHENS
AND MUDDY FORK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3435 9393 3420 9392 3419 9382 3418 9381
3408 9383 3405 9406 3422 9408 3436 9408
3436 9394
TIME...MOT...LOC 2205Z 243DEG 9KT 3415 9397
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:04 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 30, 4:04 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 404 PM CDT MON APR 30 2012 .DISCUSSION... REMNANT OUTFLOW BOUNDARY LOCATED NEAR THE INTERSTATE 30 CORRIDOR...FROM EARLIER ACTIVITY ACROSS OKLAHOMA THIS MORNING...HAS COMBINED WITH A WARM AND UNSTABLE ATMOSPHERE...AND SEVERAL SMALL DISTURBANCES ALOFT IN THE WEST AND SOUTHWEST FLOW ALOFT. THIS HAS RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. AS THE UPPER FEATURES LIFT ON TO THE EAST IN THE FLOW ALOFT...AND WE LOOSE THE AFTERNOON HEATING...EXPECTING THE STORMS TO DECREASE DURING THE EVENING. CIRCULATION AROUND THE BACK SIDE OF SURFACE HIGH PRESSURE OVER THE SOUTHEAST STATE AND FRONT SIDE OF SURFACE LOW PRESSURE OVER WEST AND NORTHWEST TEXAS WILL CONTINUE TO SUPPLY LOW LEVEL GULF MOISTURE INTO THE FOUR STATE REGION. THIS MOISTURE SHOULD PROVIDE LOW CLOUDS AND PATCHY FOG ACROSS THE REGION LATE TONIGHT AND EARLY ON TUESDAY. ANOTHER UPPER DISTURBANCE WILL BE MOVING TOWARD THE AREA DURING THE AFTERNOON TUESDAY AND MAY PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS. BY MID TO LATE WEEK THE MODELS ARE HINTING AT A WEAKNESS DEVELOPING ACROSS THE CENTRAL GULF COAST AND ALLOWS FOR THE DEVELOPMENT OF CONVECTION INTO THE SOUTHEAST HALF OF THE FOUR STATE REGION...FROM THE EAST TEXAS LAKES AREA ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA AND INTO SOUTH CENTRAL ARKANSAS. FOR THE WEEKEND PRECIPITATION WILL BE POSSIBLE AREA WIDE AS A WEAK RIDGE ALOFT DEVELOPS FROM THE WESTERN GULF INTO THE FOUR STATE REGION...AND CONVECTION ADVANCES FROM THE WEST AND INTO THE EAST. /06/ && .AVIATION... A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...A FEW HAVE BEEN CLOSE TO TXK BUT NOT OVER TXK...FOR THAT REASON WILL MAINTAIN TEMPO TSRA A FEW MORE HOURS. ELSEWHERE...MAINLY VFR CONDITIONS THROUGH THIS EVENING EXPECTED. SURFACE WINDS FROM THE SOUTH AT 10 KNOTS WILL OCCUR THROUGH EVENING WITH SOME GUSTS IN THE 15 TO 20 KT RANGE THROUGH EARLY EVENING. WINDS SHOULD FALL BACK TO 5 TO 10 KNOTS AFTER ABOUT 02Z THIS EVENING. EXPECT SOME MVFR CIGS BACK AROUND 08Z TO 10Z THROUGH 14Z TO 15Z AT MOST SITES BEFORE BECOMING VFR LATE IN THE MORNING ON TUESDAY. /04/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 87 68 87 68 / 30 10 0 10 10 MLU 66 87 66 87 67 / 20 10 10 20 10 DEQ 66 85 65 85 67 / 50 10 0 10 10 TXK 68 86 67 86 67 / 50 10 0 10 10 ELD 66 87 65 87 66 / 30 10 0 10 10 TYR 69 86 68 87 69 / 30 10 0 10 10 GGG 68 86 68 87 68 / 20 10 0 10 10 LFK 69 87 69 87 69 / 20 20 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/04
Hazardous weather outlook, Apr 30, 12:15 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT MON APR 30 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1215 PM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCES SPREADS INTO THE AREA AND COMBINES WITH ABUNDANT MOISTURE AND OUTFLOW FROM EARLIER STORMS ACROSS OKLAHOMA. BRIEF HEAVY RAINFALL TO NEAR ONE QUARTER.... OF AN INCH...OCCASIONAL LIGHTNING...AND LOCALLY GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. GENERALLY THESE WILL BE ALONG AND NEAR THE INTERSTATE 30 CORRIDOR. SHOWERS AND THUNDERSTORMS SHOULD BE MORE ISOLATED ACROSS DEEP EAST TEXAS AND NORTH LOUISIANA...AND SHOULD DIMINISH THIS EVENING WITH THE LOSS OF HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Special weather statement, Apr 30, 4:41 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT MON APR 30 2012
ARZ050-051-302230-
HOWARD-SEVIER-
441 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...CENTER POINT...DIERKS AND UMPIRE...
AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIERKS...MOVING NORTHEAST AT 20
MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
03Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.